MAUDE Adverse Event Report: STRYKER-ENDOSCOPY LAKELAND 5300; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R

STRYKER-ENDOSCOPY LAKELAND 5300; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Model Number LF1937
Medical Device Problem Codes Use of Device Problem (1670); Failure to Seal (4070)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.
 
Event or Problem Description
It was reported that the cutting potion of the ligasure device worked, but the bipolar function failed so bleeding was uncontrolled.No information was provided regarding patient injury, medical intervention, or extended procedure time reported.These are commonly used devices that are readily available.
 
Additional Manufacturer Narrative
The investigation results confirm this incident no longer falls within mdr reportability requirements as there was no spacer damage, no short circuit identified, and no sealing error displayed while grasping a test medium.The device was returned to stryker sustainability solutions for evaluation.Upon inspection of the received complaint device, the handle, blade trigger, button, shaft, and jaws appeared to be intact.The device plug is stryker branded, the plug was inspected for damage, corrosion, and deformation and none were found.Spacer pads were inspected for damage and found none.After the inspection, the jaws were cleaned from the bio-burden.The handle functionality was tested and confirmed to be acceptable as the jaw lever was able to actuate the jaws multiple times.The handle lever was returned to the start position and the jaws open when released.An audible click was heard when the jaw lever engaged the click tab and a second click was heard when engaging the purple activation button.No anomalies were observed on the second click when engaging the purple activation button.While the jaws were in the locked position, they were inspected and found to be properly aligned and no sticking was noticed on the tip of the jaws.The blade trigger was tested and verified to maintain proper movement.Manual continuity tests was performed and passed with no issues.The device was connected to the force triad generator to verify that the device could seal, coagulate, and cut on the test medium (pork intestine).The device was recognized by the force triad generator and the default number of power bars was displayed (2).The instrument was energized while grasping a test medium, and 30 sample cuts were made without any errors during the test.No sticking was noticed during the test.The device inspection indicated that the complaint was not confirmed for the reported failure mode.A review of the dhr for the reported lot/serial number supports that the device met all inspection and test criteria prior to release from stryker.The reported event could be attributed to: device not cleaned while in use per ifu guidance.Grasping on to too much or inappropriate tissue types (i.E.Bone) or grasping on staples, etc.Jaw trigger (handle) activation mechanism is damaged.Tissue build-up, eschar prevents complete jaw opening.Ancillary equipment failure trigger button (activation button) not engaged throughout the entire seal cycle device activated in contact with pooling fluid.Device used on vessels thicker than 7 mm.Grasping on too much tissue or inappropriate tissue types or on staples.The instructions for use (ifu) state: use caution during surgical cases in which patients exhibit certain types of vascular pathology (atherosclerosis, aneurysmal vessels, etc.).For best results, apply the seal to unaffected vasculature.If the generator provides multiple power settings, use the lowest power needed to achieve the intended effect.Do not use this instrument on vessels in excess of 7 mm in diameter.If the instrument shaft is visibly bent, discard and replace the instrument.Do not place the vessel and/or tissue in the jaw hinge.Place the vessel and/or tissue in the center of the jaws.Eliminate tension on the tissue while sealing and cutting to ensure proper function.Use caution when grasping, manipulating, sealing, and dividing large tissue bundles.Do not bend instrument shaft.Do not attempt to seal over clips or staples as incomplete seals/damage to the cutting blade will occur.Contact between an active electrode and any metal objects may result in alternate site burns or incomplete seals.Do not overfill the jaws of the instrument with tissue, as this may reduce device performance.Keep the instrument jaws clean.Build-up of eschar may reduce the seal and/or cutting effectiveness.Wipe jaw surfaces and edges with a wet gauze pad as needed.The lever must be continually held with the activation button fully depressed until the seal cycle is complete.The lever does not latch into the activation position.A continuous tone sounds to indicate the activation of rf energy.When the activation cycle is complete, a twopulsed seal-cycle-complete tone sounds and rf output ceases.Notice - the surgeon may inspect the seal before cutting the vessel or tissue.After inspecting the seal, the surgeon should create a second seal adjacent to the first seal before cutting, as described below.A tone with multiple pulses indicates that the seal cycle was not completed.Refer to the troubleshooting section for possible causes and corrective actions.Do not cut tissue until you have verified that there is an adequate seal.To seal adjacent tissue, overlap the edge of the existing seal.The second seal should be distal to the first seal to increase seal margin.Activating energy delivery with a footswitch when the activation button is not fully depressed may result in improper sealing and increase thermal spread to tissue outside the surgical site.Proper pressure is being applied to the tissue when the lever keeps the activation button fully depressed.Energy-based devices, such as esu pencils or ultrasonic scalpels that are associated with thermal spread should not be used to transect seals.Failure to maintain steady pressure on the lever while cutting can result in inadvertent reactivation of energy.Wipe jaw surfaces and edges with a wet gauze pad as needed.Remove any embedded tissue from blade track and jaw hinge area.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description

Brand Name
NA
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Manufacturer (Section D)
STRYKER-ENDOSCOPY LAKELAND 5300
5300 region ct
lakeland FL 33815
Manufacturer (Section G)
STRYKER-ENDOSCOPY LAKELAND 5300
5300 region ct
lakeland FL 33815
Manufacturer Contact
andy dobos
1810 w. drake drive
tempe, AZ 85283
8888883433
MDR Report Key21852371
Report Number0001056128-2025-00032
Device Sequence Number8642301
Product Code NUJ
UDI-Device Identifier07613327504897
UDI-Public07613327504897
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K180499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLF1937
Device Catalogue NumberLF1937
Device Lot Number15644466
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/18/2025
Supplement Date Received by Manufacturer05/13/2025
Initial Report FDA Received Date04/16/2025
Supplement Report FDA Received Date06/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown